Announcement

Collapse
No announcement yet.

Itchy! Could the cancer have returned?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Itchy! Could the cancer have returned?

    Hey Folks,

    In November my boyfriend was declared cancer free - next catscan in January. The past few days his skin has been VERY itchy. He went to the student health care clinic and they couldn't figure out why he's itchy, but his lymphnodes are a bit swollen and we read that it could be a sign that the cancer is back. Can anyone help with more information? He called his cancer doctor and I'm sure he'll hear back from him soon, but has this happened to anyone else? I've got that old familiar "oh god the bottom is going to fall out again" feeling. It was just after the new year, last year, that we found out he had cancer for the first time. I don't want to hear it again. I'm seriously freaking out inside.

    Has this happened to anyone?

    thanks,
    Eileen

  • #2
    Itchy where? It sounds more like dry skin or an allergic reaction.
    Scott, [email protected]
    right inguinal orchiectomy 6/5/2003 > nonseminoma, stage I > surveillance > L-RPLND 6/24/2005 for recurrence, suspected teratoma but found seminoma, stage II > chylous ascites until 9/2005 > surveillance and "all clear" since


    Your donation funds Livestrong services for people facing cancer now. Please sponsor my ride!

    Comment


    • #3
      Originally posted by Scott
      Itchy where? It sounds more like dry skin or an allergic reaction.
      All over -- he's started to get a bit of a rash that looks like what he had when he went through chemo, but not NEARLY as bad - looks like a very mild case of chicken pox or something. I REALLY hope it's just allergies -- but he's had it since Monday.

      Comment


      • #4
        Might be contact dermatitis...any change in bath soap, laundry detergent, softeners etc? I give stuff like that a week to clear up or go see a dermatologist. Lots of viruses cause rashes as well.
        Retired moderator. Husband, left I/O 16Dec2005, stage I seminoma with elevated b-HCG, no LVI, RTx15 (25Gy). All clear ever since.

        Comment


        • #5
          Originally posted by Karen
          Might be contact dermatitis...any change in bath soap, laundry detergent, softeners etc? I give stuff like that a week to clear up or go see a dermatologist. Lots of viruses cause rashes as well.
          Thanks Karen,

          We're leaning towards a virus or allergy as well

          Comment


          • #6
            This is happening to me right now too. My oncologist said he didn't know what to make of it; hoping it doesn't mean more cancer like you said you'd read. But he didn't say anything about that possibility. Where did you read that?

            I did have a small rash right after chemo around where the port was. I saw a dermatologist and he said it may have been from the bleo. He gave me some ointment (don't remember the name but it started w/ a V). I didn't use it all then but this most recent episode started a few days ago and I used the rest of the tube. Guess I'll make another appt with the dermatologist.

            Have you figured out anything about it since you last posted?

            Comment


            • #7
              Originally posted by ryan296
              This is happening to me right now too. My oncologist said he didn't know what to make of it; hoping it doesn't mean more cancer like you said you'd read. But he didn't say anything about that possibility. Where did you read that?

              I did have a small rash right after chemo around where the port was. I saw a dermatologist and he said it may have been from the bleo. He gave me some ointment (don't remember the name but it started w/ a V). I didn't use it all then but this most recent episode started a few days ago and I used the rest of the tube. Guess I'll make another appt with the dermatologist.

              Have you figured out anything about it since you last posted?

              Hi Ryan,
              When my boyfriend was on Chemo he got a horrible rash all over his body that looked like very severe chicken pox. So when he started getting a rash again, we were concerned. Apparently itchy skin without a rash is a sign of lymphoma - but it's supposed to be accompanied by fevers and night sweats. That part, we missed. We still don't know what's plaguing my boyfriend, but they recently did some biopsies of blisters on his fingers. They're testing him for Lupus and other auto-immune problems, but not cancer.

              I hope it turns out to be nothing.

              Eileen

              Comment


              • #8
                Hi Eileen,
                Well hopefully they can figure out what's going on from the tests. And hopefully it is nothing to be concerned about. When I get back home from the holidays I'm going to schedule another appt with my doctor to see if he can do anything for me. But like I said he didn't seem too concerned about it before.
                Take care,
                Ryan

                Comment


                • #9
                  I would mention the skin problem to the doctor but don'rt worry about it. My son suffers from eczema and the chemo made it go away. It's an extream treatment but it worked like a dream.
                  Son Jason diagnosed 4/30/04, stage III. Right I/O 4/30/04. Graduated College 5/13/04. 4XEP 6/7/04 - 8/13/04. Full open RPLND 10/13/04. All Clear since.

                  Treated by Dr. Rakowski of Midland Park, NJ. Visited Sloan Kettering for protocol advice. RPLND done at Sloan Kettering.

                  Comment

                  Working...
                  X